Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression medication

I was diagnosed with postpartum depression after my last child was born. I am still on my medication ( and I really do still need it ), however....I recently found out I am pregnant with my second. I stopped taking the medication because of the pregnancy, but now I can't handle it. My mood swings are horrible....and I feel worse than I did before I even started taking the medication. I take Zoloft, and I am wondering if I should take the medication or stop it? I know you all are going to say go to the doctor about it. I am just wanting you opinions. Especially those who have gone through this themselves. Thank you in advance.

Answer Question
 
TNT8687

Asked by TNT8687 at 2:53 AM on Apr. 2, 2010 in Pregnancy

Level 1 (0 Credits)
Answers (4)
  • You should never stop psychiatric meds without talking to your doctor. Some should be stopped slowly. The doctor may have wanted to switch you to another drug. During pregnancy you may be able to find relief with counseling and non-drug therapy like meditation.

    There has been resent news about one antidepressant and birth defects. You really need to talk to your doctor right away. Of course there are drugs you can take after your baby is born that you can breastfeed.
    Gailll

    Answer by Gailll at 3:06 AM on Apr. 2, 2010

  • psychiatric drugs should never be abruptly stopped, however you are pregnant and psychiatric drugs are very harmful to the baby's health. do anything that you can to relax or feel good. eat what you want, go to spas, take long baths, get pampered. and also let your hubby and people around you know how difficult life is for you right now and ask them to be as nice and helpful as they can. whenever things get rough just think of your baby and do something to make you feel good. good luck and if you have anymore questions feel free to message me.
    flaggot13

    Answer by flaggot13 at 5:02 AM on Apr. 2, 2010

  • Zoloft is one of the most tested depression drugs during pregnancy and it's found to have no harmful effects on the baby. I was diagnosed with "pre-partum depression" by my dr 2 months ago (I'm 25 weeks) and zoloft is the medication she put me on. I also talked to my high risk perinatologist and before I told her which medication it was, zoloft is what she recommended as well. Absolutely talk to you own dr, but from what information I have from two OBs - it's perfectly safe.
    missanc

    Answer by missanc at 9:10 AM on Apr. 2, 2010

  • You might be experiencing withdrawal symptoms after abruptly quitting your medication. You can discuss it with your obstetrician with regards to quitting your Zoloft or not. The side effects that were seen when taking Zoloft during pregnancy are the possibility of the baby developing birth defects. Weighing the risks and benefits would help you in making a decision and always go with your gut feeling. Check zoloft lawsuit.

    AngelenaMays

    Answer by AngelenaMays at 11:34 AM on Apr. 25, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN